MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540032-02
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4).Event 1 the complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in (b)(6): event 1 "overinfusion" "on 2 pumps of the batch 21f23ge341 the pump ran through much too fast.For both patients, the pump was attached on friday morning and for one patient it had already run through on sunday at 8:00 a.M.And for the other it had already run through on saturday evening.We got both pumps back from the station and could send them to you.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report # (b)(4): we received two used and empty easypump ii lt 270-135-s without packaging.The following investigations were conducted: visual inspection: the received samples were taken to a visual inspection according to the test method for damages.Definition of the method: damages are visible changes in the original shape or surface of products and packaging caused by mechanical forces and/or manufacturing faults.Nominal: no damage is allowed that endangers the patient, impedes the use of the part as intended (e.G., the impairment of the function of a drop sensor), endangers the assembly or function of the component, impairs the appearance of the component.Actual: we detected no damages or manufacturing faults.As-received condition: sample 1: the white clamp is open, and the patient connector were closed (combi-stopper), the original wing cap was not handed over by the customer.Sample 2: the white clamp is closed, and the patient connector were closed (combi-stopper), the original wing cap was not handed over by the customer.Weight of the empty samples: sample 1: 77.6 g sample 2: 75.1 g functional inspection: in addition, the received sample was filled up with 270 ml nacl 0.9% and was taken to a functional test respectively a leak test was carried out.After opening the patient connector and the white clamp, the pump works properly (solution was running) at the sample.Leakages were not detected.Physical inspection: the flow rate of the pump was tested.Nominal: 2 ml/h actual: sample 1: 3.4 ml in 1 h; 6.6 ml in 2 hrs; 144.4 ml in 70 hrs.Sample 2: 2.9 ml in 1 h; 5.1 ml in 2 hrs; 108.9 ml in 70 hrs.The flow rate of sample 1 is within the specification.The flow rate of sample 2 is not within the specification.A too fast flow (as described by the customer) could not be determined at the received samples.Summary and assessment: a too fast flow (as described by the customer) was not detected at the sample.A too fast flow (as described by the customer) could not be determined at the received samples.The flow rate of sample 2 is to slow.Therefore, the complaint is considered as not confirmed.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key13952277
Report Number9610825-2022-00108
Device Sequence Number6432036
Product Code MEB
UDI-Device Identifier04046964448843
UDI-Public(01)04046964448843(17)260601(10)21F23GE341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4540032-02
Device Catalogue Number4540032
Device Lot Number21F23GE341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown